Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Arpazia

Two Weeks on Accutane, Face Red, Cystic Acne

Recommended Posts

After trying every treatment, my dermatologist and I decided to try Accutane. Due to my history with depression, I am only on 20 mg a day. It has been two weeks. My face is bright red but I can't wear make-up over it or it just looks flaky. In addition, I am still getting cysts (more like boils) around my jawline and smaller ones on my forehead. I am unsure if cortisone injections will help. I am scheduled to see the doctor today and I hope he can make this stop.

The other side effects I noticed are itchy skin, especially around the scalp, and dry lips but Carmex is working wonders. My eyes are dry as well but my contacts are old so that could be the culprit.

I am just wondering how long the initial break-out lasts and if anyone can suggest a foundation to cover up the redness and acne without irritating it. Please keep in mind that I am really broke since this medication is costing me a fortune so I can't afford Este Lauder... bb_icon_rolleyes.gif

Share this post


Link to post
Share on other sites

Stay with it, this is the normal breakout...I can't really tell you how long it's gonna take but 2 weeks max but hey after the 2 weeks you will start clearing up until your totally clear with a couple of breakouts in between which will be small nothing big. Good LUCK and stay with it if the only side effects of it is the breakout...

Share this post


Link to post
Share on other sites

I weigh 130 and am 5'8. The doctor started me on a really low dose since I was hospitalized several times in the past for depression and suicide attempts (not related to the acne). Thus far (after a whole whopping two weeks), I don't feel sad at all. I went to see him last night but he swears it is improving and wants to wait another two weeks before uping the dose.

Thanks for getting back to me. I hope this breakout isn't forever so some of the redness can start to go away. I will keep everyone posted on my progress.

Share this post


Link to post
Share on other sites

hey...I had exactly the same thing.. i was started on 20mg and after 4 weeks went up to 40mg..im now on my 7th week.. im 5"10 and weigh 160 so sort of similar.I too had that kind of breakout with 'boil' like things..pretty horrible..but it does go away..i got cortisone injections though cos i just couldnt bear it.All i can say is..... 7 weeks down the line.. a new boil like things appeared.. im due to go to the derm tommorow to get it killed with cortisone cos its just not good.

Best of luck with everything. It WILL work..im adament it will.

Frankie

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×